mikie,I am herxing? started doxyc.

Discussion in 'Fibromyalgia Main Forum' started by karinaxx, Apr 6, 2006.

  1. karinaxx

    karinaxx New Member

    yesterday i started my first dose of Doxicyclin.
    slept late and woke up much to early, with a dry mouth and the morning stiffness.
    After the second tablet i felt extreemly dizzy and a bit nausea, headacke during the morning and then the zapping in the head started. every sound was a zapp, what a scary feeling.
    now it is gone, but i am starting a low grade fever and the muscles feel acky.
    I think this is what you call a herx, isn`t it?
    just wanted to keep you updated and vent a little.
    karina
    [This Message was Edited on 04/07/2006]
  2. Mikie

    Mikie Moderator

    It sounds like the immune reaction which precedes the Herxing. Just to be on the safe side, let your doc know what is happening. I don't know what the zapping in the head is. It may be increased seizure activity because of the immune reaction. Have you had this before? I would definitely let the doc know about that.

    Headaches, a slight temperature, swollen lymph nodes, sore throat, and feeling achy and fluish are all indications of the immune reaction. The minute we introduce something into our systems which kills or starves out pathogens, they get all stirred up and our immune system takes note. This is likely what is happening.

    Doxy doesn't outright kill bacteria. It changes cell chemistry so that the bacteria cannot invade our body's cells. The bacteria in the bloodstream starve to death because they cannot live outside our bodys' cells. These bacteria are going nuts trying to get inside the cells. They will eventually die off or the immune system, now recognizing there is a problem, will kill them. Shortly, if enough are killed, the body will purge them so that this necrotic material is flushed out. Purging usually takes the form of profuse sweating and diarrhea. Nausea sometimes occurs.

    Most docs don't tell their patients what to expect and many will stop taking their ABX thinking that they are having an allergic reaction. Allergic reactions often involve rashes and/or labored breathing, but not always. It's always better to err on the side of safety and let the doc know how you are feeling. Best of luck.

    Love, Mikie
  3. karinaxx

    karinaxx New Member

    yes it does feel like the flu.
    i do feel the pain while breathing, but this is not new; i suffer from bronchial asthma and it seems just a bit more, like when i do have a cold.
    the zapping i had before, mainly when i drive the bike and i drive over a pump. this morning it came when there was a sudden sound. A little bit when you have a hangover and every sound goes right to your nervous centre, only more strong; was very high strung and nerved and just could not handle any sound at all.
    I will see my doc tomorrow, so will tell him then.
    love karina
    thanks for listening, it helps.
  4. karinaxx

    karinaxx New Member

    if this is an immune reaction and preceeds herxing, what is the herxing like?
    karina
  5. Mikie

    Mikie Moderator

    This does sound as though the neurons in the brain are misfiring and/or overfiring. It makes me feel edgy and I startle easily. Many of us do live with a slight state of seizure going on all the time and when we feel sick, it gets worse. I take Klonopin for it. I seldom have a problem with it during the daytime anymore. I am trying to wean off of it for sleep at night. But, I digress...

    The actual Herx usually happens just when the symptoms you describe are the worst. You may have stomach cramping and then diarrhea which is distinct for it's odor. You may sweat or even have nausea. Until all the dead pathogens are gone, it will continue. I Herx hard and fast and am always over it by 24-48 hrs. Some here have Herxed longer. We are all different. If the body is able to handle all the dead pathogens and excrete them, it will not produce the diarrhea, sweating, and nausea. Most of us, in the beginning, have massive killoffs, though, and strong Herxing. For some, the immune reaction is prolonged. That is what happened to me when I took the TF's.

    Good luck and just try to keep in mind that this killing of bacteria and purging is a good thing. You ought to feel better when it's over with. Eventually, there will be another killoff and the cycle repeats.

    Love, Mikie
  6. karinaxx

    karinaxx New Member

    it looks like i am herxing, but the Doxi. does not sit well with me.
    I saw my doc. today and he said we will switch to another one. trying cyproflaxin tonight.
    My head is hurting and i feel nausea,dizy all the time and generally feel extremly tired, cannot move.
    I hope the change of antibiotics will improve that.
    by for now
    thanks for your input.
    karina
  7. karinaxx

    karinaxx New Member

    it looks like i am herxing, but the Doxi. does not sit well with me.
    I saw my doc. today and he said we will switch to another one. trying cyproflaxin tonight.
    My head is hurting and i feel nausea,dizy all the time and generally feel extremly tired, cannot move.
    I hope the change of antibiotics will improve that.
    by for now
    thanks for your input.
    karina
  8. Mikie

    Mikie Moderator

    has more side effects than the other ABX which are used for mycoplasmas. It is a very heavy hitter ABX, developed, and once reserved, for AIDS patients who had become resistant to other ABX. That doesn't mean it will not work for you and I hope its side effects do not bother you. It would not be my first, or even second, choice to fight the mycoplasmas. Many docs are having good results with Minocin. Please do not let me discourage you. Docs often want to use what they think is the latest and greatest of the choices of meds. Cipro seems to be one they favor.

    Cipro is the first drug of choice for anthrax and some docs believe it should be reserved for biological terror attacks. I am allergic to fluoride and cannot take it as it belongs to a group of meds called fluorquinolines (sp?). If you have any problems breathing or a rash, stop the med and call the doc.

    Good luck to you and let us know how you are doing on it. There are a lot of people who take it and have no problems at all.

    Love, Mikie